Louisiana, 2015

Damaging Winds in Louisiana, January 3, 2015

January 3, 2015 · NWS SHV · 14 events in 8 counties and zones

An upper level low pressure system across Southern New Mexico/Northern Mexico began opening up and moved into the Texas Hill Country late on the 2nd and during the early morning hours of the 3rd. A strong upper level jet streak rounded the base of this trough from old Mexico into Southern Texas and into the Lower Mississippi Valley early on the 3rd as well.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$53,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An upper level low pressure system across Southern New Mexico/Northern Mexico began opening up and moved into the Texas Hill Country late on the 2nd and during the early morning hours of the 3rd. A strong upper level jet streak rounded the base of this trough from old Mexico into Southern Texas and into the Lower Mississippi Valley early on the 3rd as well. At the surface, a low pressure system formed off the Southeast Texas coast and moved North Northeast from Southeast Texas into Northwest Louisiana with a returning warm front from the coastal parishes of Louisiana. Heavy rainfall developed along and north of the Interstate 30 corridor of Northeast Texas, Southeast Oklahoma and Southwest Arkansas while strong to severe thunderstorms developed across portions of East Central Texas and Northern Louisiana along and in the wake of the returning warm front. The result was wind damage from these thunderstorms in addition to some flash flooding north and west of the Interstate 30 corridor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 2, 11:51 PM CST, 3 hours 24 minutes earlier.

Area forecast discussion, Jan 2, 11:51 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 PM CST FRI JAN 2 2015

.AVIATION...
WIDESPREAD SHWRS AND TSTMS WILL CONTINUE DURING THE OVERNIGHT
HOURS AND INTO SATURDAY...AS A STRONG UPPER LEVEL LOW PRESSURE
SYSTEM AND ASSOCIATED COLD FRONT APPROACH. EXPECT CONTINUED LOW
CIGS/VSBYS THROUGH MUCH OF THE 06Z TAF PD...ALTHOUGH CONVECTION
WILL COME TO AN END FROM W TO E AFTER 18Z. GRADUAL IMPROVEMENT IN
FLIGHT CONDITIONS SHOULD OCCUR FROM W TO E BEGINNING LATE SATURDAY
AFTERNOON. WINDS WILL VEER AROUND FROM NE TO SE DURING THE
OVERNIGHT HOURS...AS A WARM FRONT LIFTS NWD. THEN WINDS WILL VEER
AROUND TO THE SW AND W AND PICK UP AS THE COLD FRONT APPROACHES
DURING THE DAY SATURDAY. /12/

&&

.PREV DISCUSSION... /ISSUED 857 PM CST FRI JAN 2 2015/

DISCUSSION...
DEEP CLOSED LOW ACROSS SOUTHERN NEW MEXICO/NORTHERN MEXICO IS
BEGINNING TO OPEN UP PER LATEST WATER VAPOR IMAGERY AND SHOULD BE
IN THE VICINITY OF THE TX HILL COUNTRY BY 12Z IN THE MORNING.
STRONG UPPER LEVEL JET MAX IS CURRENTLY ROUNDING THE BASE OF THIS
TROUGH ACROSS OLD MEXICO AND WILL BEGIN MOVING OUT OF SOUTHERN TX
OVERNIGHT AND INTO EASTERN TEXAS BY 12Z SAT PUTTING MUCH OF OUR
REGION IN THE LEFT EXIT REGION OF THIS 110KT UPPER JET. DIFFLUENT
FLOW WILL CONTINUE TO EXPAND ACROSS OUR REGION OVERNIGHT AS DEEP
UPPER FORCING INCREASES DOWNSTREAM OF THE EASTWARD MOVING UPPER
LEVEL LOW.

AT THE SFC...CYCLOGENESIS IS BEGINNING TO TAKE PLACE JUST OFFSHORE
THE SE TX COAST THIS EVENING AND THIS FEATURE SHOULD MOVE RAPIDLY
NNE INTO SOUTHEAST/EAST CENTRAL TX BY 09Z SAT AND IN THE VICINITY
OF NW LA BY 12Z. LOW LEVEL WARM AIR ADVECTION HAS ALREADY BEGUN
ACROSS THE EASTERN HALF OF OUR REGION THIS EVENING WITH TEMPS
HAVING RISEN A DEGREE OR TWO SINCE 4 PM THIS AFTN. THIS TREND IS
EXPECTED TO CONTINUE OVERNIGHT AS THE SFC LOW MOVES INLAND FROM
THE SE TX COAST. WARM AIR ADVECTION FOG HAS DEVELOPED ACROSS MUCH
OF THIS SAME REGION WITH VISIBILITIES NEAR 1/4 MILE ACROSS MUCH OF
NORTHERN LA INTO EAST CENTRAL TX. HAVE ADDED PATCHY DENSE FOG
THROUGH THE REMAINDER OF THE NIGHT STOPPING JUST SHORT OF A DENSE
FOG ADVISORY GIVEN THE FACT THAT WE CURRENTLY HAVE A FLASH FLOOD
WATCH ACROSS THIS SAME GENERAL AREA.

REGIONAL RADAR MOSAICS SHOWING THE HEAVIEST RAINFALL THUS FAR HAS
FALLEN JUST WEST OF OUR FLASH FLOOD WATCH AREA AND THAT WAS TO BE
EXPECTED AS AREAS WEST OF THE WATCH HAVE MISSED MUCH OF THE
HEAVIER RAINFALL OBSERVED OVER THE LAST 48 HOURS. CONVECTION
CURRENTLY DEVELOPING ACROSS SE TX ATTM SHOULD BEGIN TO MOVE NNE
INTO THE WATCH AREA LATER TONIGHT THUS INCREASING THE FLOODING
THREAT ACROSS AREAS THAT HAVE SEEN TWO TO THREE INCHES OF RAINFALL
SINCE WEDNESDAY NIGHT. IN ADDITION TO THE HEAVY RAINFALL THREAT
OVERNIGHT...WILL NEED TO WATCH FOR A FEW STRONG STORMS ACROSS OUR
SOUTHERN HALF AS THE SFC LOW AND WARM FRONT MOVES CLOSER TO OUR
SOUTHERN ZONES. 00Z KSHV SOUNDING TONIGHT SHOWS AN UNUSUAL HIGH
WET-BULB ZERO HEIGHT OF NEARLY 12KFT SO LARGE HAIL SHOULD NOT BE A
THREAT WITH ANY STRONG STORMS OVERNIGHT. WHILE THE STORMS SHOULD
BE SLIGHTLY ELEVATED...WILL NEED TO MONITOR THEM FOR A LOCALIZED
WIND THREAT. PWATS WILL BE NEAR 1.5 INCHES WHICH IS NEARLY TWO
STANDARD DEVIATIONS ABOVE NORMAL FOR THIS TIME OF THE YEAR SO
FLASH FLOODING WILL DEFINITELY BE THE MAIN THREAT LATE TONIGHT
INTO THE FIRST HALF OF SATURDAY.

OVERALL THE FCST IS IN GOOD SHAPE THROUGH THE REMAINDER OF THE
NIGHT. OTHER THAN THE ADDITION OF FOG AND SOME MINOR TEMPERATURE
CHANGES...NO MAJOR CHANGES TO THE FORECAST IS NECESSARY OVERNIGHT.

PRELIMS TO FOLLOW...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  47  56  38  48  27 / 100 100  10  10   0
MLU  50  67  42  50  29 / 100 100  20  10   0
DEQ  42  52  33  41  21 / 100  50  10  10   0
TXK  42  52  35  43  24 / 100  80  10  10   0
ELD  45  58  37  45  24 / 100 100  10  10   0
TYR  41  52  35  44  25 / 100  70  10  10   0
GGG  44  54  37  46  26 / 100  90  10  10   0
LFK  52  57  40  50  29 / 100 100  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING
     ZONES: ARZ072-073.

LA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...NONE.
TX...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING
     ZONES: TXZ151>153-165>167.

&&

12
Hazardous weather outlook, Jan 2, 1:07 PM CST, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
107 PM CST FRI JAN 2 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
107 PM CST FRI JAN 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

PERIODS OF RAIN OR RIZZLE WILL CONTINUE OVER MUCH OF THE FOUR
STATE REGION ALONG WITH PATCHY FOG...WITH SHOWERS AND
ISOLATED THUNDERSTORMS EXPECTED TO EXPAND IN COVERAGE THIS EVENING
OVER EAST TEXAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA...AND
SPREAD EAST ACROSS NORTH LOUISIANA LATE. THE RAINFALL MAY BE HEAVY AT
TIMES...FALLING OVER ALREADY SATURATED GROUNDS. THUS...LOCALIZED
FLOODING OF STREETS...LOW LYING...AND POOR DRAINAGE AREAS WILL BE
POSSIBLE OVERNIGHT. THERE WILL BE A SLIGHT CHANCE FOR SEVERE
THUNDERSTORMS LATE WITH WARMING TEMPERATURES AND APPROACH OF
WARM FRONT NORTH AND SURFACE LOW INTO THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS WITH EMBEDDED THUNDERSTORMS WILL BE ONGOING ACROSS MUCH OF
THE REGION SATURDAY MORNING...WITH LOCALLY HEAVY RAINFALL
POSSIBLE. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES...WITH
ISOLATED HIGHER AMOUNTS...ARE EXPECTED THROUGH SATURDAY
AFTERNOON...WHICH WILL RESULT IN THE CONTINUED THREAT FOR
POSSIBLE FLASH FLOODING AND FLOODING OF STREETS...LOW LYING...
AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED LATE TONIGHT OVER EAST
TEXAS...SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA...FOR RELAY OF
ANY RAINFALL AND FLOOD REPORTS AND FOR LATE TONIGHT INTO SATURDAY
FOR PARTS OF DEEP EAST TEXAS INTO NORTH LOUISIANA AND A SMALL PART
OF SOUTH CENTRAL ARKANSAS.

06

In the hours before

Local storm report, Jan 2, 11:34 PM CST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 PM CST FRI JAN 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 PM     FLASH FLOOD      E CLARKSVILLE           33.61N  95.06W
01/02/2015                   RED RIVER          TX   LAW ENFORCEMENT

            3 FLOODED BRIDGES REPORTED EAST OF CLARKSVILLE
            INCLUDING 114 NEAR ENGLISH AND 1158 NEAR WHITEROCK.

&&

EVENT NUMBER SHV1500001

13
Special weather statement, Jan 2, 11:46 PM CST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 PM CST FRI JAN 2 2015

LAZ010-017-018-TXZ167-030630-
DE SOTO-NATCHITOCHES-SABINE-
1146 PM CST FRI JAN 2 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1230 AM CST...FOR THE FOLLOWING
PARISHES AND COUNTIES...

IN NORTHWEST LOUISIANA...
     SABINE...NATCHITOCHES AND DE SOTO...
IN EASTERN TEXAS...
     SABINE...

INCLUDING THE FOLLOWING LOCATIONS...
     CAMPTI...MANY...NATCHITOCHES...ZWOLLE AND GENEVA...

AT 1146 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
EAST OF GENEVA TO 8 MILES SOUTHEAST OF MANY...OR ALONG A LINE
EXTENDING FROM 26 MILES NORTHWEST OF TOLEDO BEND DAM TO 15 MILES
NORTH OF ANACOCO...MOVING NORTHEAST AT 40 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

13
Local storm report, Jan 3, 12:42 AM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1242 AM CST SAT JAN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     FLASH FLOOD      DE QUEEN                34.04N  94.34W
01/03/2015                   SEVIER             AR   LAW ENFORCEMENT

            HIGH WATER ON MANY STREETS IN DEQUEEN.

&&

EVENT NUMBER SHV1500002

15
Local storm report, Jan 3, 12:46 AM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1246 AM CST SAT JAN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     FLASH FLOOD      5 W HORATIO             33.94N  94.44W
01/03/2015                   SEVIER             AR   LAW ENFORCEMENT

            HIGH WATER ON HIGHWAY 24 WEST NEAR THE OKLAHOMA STATE
            LINE. HIGH WATER HAS ALSO CLOSED KORNEGAY ROAD NEAR
            HIGHWAY 24 WEST OF HORATIO.

&&

EVENT NUMBER SHV1500003

15
Special weather statement, Jan 3, 3:06 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 AM CST SAT JAN 3 2015

LAZ017-TXZ166-167-030930-
SABINE-SAN AUGUSTINE-
306 AM CST SAT JAN 3 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 AM CST...FOR THE FOLLOWING
PARISHES AND COUNTIES...

IN NORTHWEST LOUISIANA...
     SABINE...
IN EASTERN TEXAS...
     SABINE AND SAN AUGUSTINE...

INCLUDING THE FOLLOWING LOCATIONS...
     ZWOLLE...HEMPHILL AND PINELAND...

AT 306 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF PINELAND...OR
19 MILES NORTHEAST OF ROCKLAND...MOVING NORTHEAST AT 60 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. SHOULD THIS STORM
INTENSIFY...A SEVERE WEATHER WARNING WILL BE NEEDED.

15
Special weather statement, Jan 3, 3:13 AM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
313 AM CST SAT JAN 3 2015

LAZ001>004-010>012-018-031000-
BIENVILLE-BOSSIER-CADDO-CLAIBORNE-DE SOTO-NATCHITOCHES-RED
RIVER-WEBSTER-
313 AM CST SAT JAN 3 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 AM CST...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     RED RIVER...NATCHITOCHES...DE SOTO...CLAIBORNE...CADDO...
     BOSSIER...BIENVILLE AND WEBSTER...

INCLUDING THE FOLLOWING LOCATIONS...
     BENTON...BOSSIER CITY...COTTON VALLEY...COUSHATTA...DIXIE INN...
     DOYLINE...DUBBERLY...GIBSLAND...HAUGHTON...HEFLIN...HOMER...
     MANSFIELD...MINDEN...RINGGOLD AND SIBLEY...

AT 311 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES SOUTH OF BOSSIER CITY...
MOVING NORTHEAST AT 55 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

19

The radar

The Shreveport radar (KSHV), 4 km away, was scanning. The volume nearest the first event began at 09:14 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Caddo

When
January 3, 3:15 AM CST
Where
Caddo County, 0.58 mi W of Reisor
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.420, -93.860

Trees were downed on Colquitt Road just southwest of the Shreveport city limits near the Derrick and Woolworth Road.

Thunderstorm Wind, Caddo

When
January 3, 3:15 AM CST
Where
Caddo County, 0.69 mi S of Jewella
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.470, -93.800

Trees and powerlines were downed along Cooper Road in North Shreveport. Powerlines were also downed at various other locations throughout Shreveport.

Thunderstorm Wind, De Soto

When
January 3, 3:15 AM CST
Where
De Soto County, 1.17 mi E of Mansfield
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.030, -93.700

Numerous trees and powerlines were downed across the central and northern portions of the parish between Mansfield and Stonewall, Louisiana.

Thunderstorm Wind, Caddo

When
January 3, 3:15 AM CST
Where
Caddo County, Shreveport
Measured
53 kt (61 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
32.480, -93.750

A portion of the exterior wall was torn off of the Dollarmania Store on East Bert Kouns in Shreveport.

Thunderstorm Wind, Bossier

When
January 3, 3:20 AM CST
Where
Bossier County, 0.58 mi E of Fosters
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
32.520, -93.660

Numerous trees were downed in the Savannah Place Subdivision. Stop signs were completely bent over and leaning on a powerline along Barksdale Blvd. A privacy fence was blown over on Rossie Lee Street.

Thunderstorm Wind, Bossier

When
January 3, 3:25 AM CST
Where
Bossier County, 0.58 mi E of Fosters
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.520, -93.660

Law enforcement reported numerous trees down across Bossier City and Southern Bossier Parish.

Thunderstorm Wind, Webster

When
January 3, 3:40 AM CST
Where
Webster County, Minden
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.620, -93.280

Law enforcement reported numerous trees and powerlines downed across the city of Minden and across the southern part of the parish.

Thunderstorm Wind, Sabine

When
January 3, 3:55 AM CST
Where
Sabine County, 0.59 mi E of Many
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.570, -93.470

Trees were downed across roadways in the central and southern portions of the parish.

Thunderstorm Wind, Natchitoches

When
January 3, 4:05 AM CST
Where
Natchitoches County, 0.91 mi SW of Shamrock Mill
Measured
54 kt (62 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.690, -93.340

Several trees were downed on Holly Grove Road west of Robeline, Louisiana.

Thunderstorm Wind, Natchitoches

When
January 3, 4:25 AM CST
Where
Natchitoches County, 0.59 mi E of Campti
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.900, -93.110

A powerline was downed at the intersection of Hwy. 71 and Hwy. 9 in Campti, Louisiana.

Thunderstorm Wind, Natchitoches

When
January 3, 4:30 AM CST
Where
Natchitoches County, 1.36 mi WSW of Natchitoches
Measured
54 kt (62 mph) estimated gust
Reported by
Public
Coordinates
31.760, -93.100

Trees and powerlines were downed at the corner of Williams and Henry Avenue in Natchitoches, Louisiana.

Thunderstorm Wind, Winn

When
January 3, 4:55 AM CST
Where
Winn County, 2.24 mi NE of Atlanta
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.820, -92.720

One tree was downed on Hwy. 1228 near Hwy. 34 northeast of Atlanta, Louisiana.

Thunderstorm Wind, Winn

When
January 3, 5:15 AM CST
Where
Winn County, 0.59 mi E of Sikes
Measured
53 kt (61 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.080, -92.490

Two trees were blown down on Hwy. 126 in Sikes. The roof was also blown off a carport in Sikes.

Thunderstorm Wind, Caldwell

When
January 3, 5:40 AM CST
Where
Caldwell County, 1.36 mi WSW of Blankston
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
32.240, -92.150

Law enforcement reported that part of a roof was blown off a house, two utility poles were downed and a large tree was downed on Tidwell Road north northwest of Columbia, Louisiana.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, January 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 549101, 549102, 549103, 549104, 549105, 549107, 549108, 549109, 549110, 549111, 549112, 549113, 549114, 549115.